Abstract:We present a theorem concerning the representation of solutions of a first-order partial differential equation in terms of a complete integral of the equation. We discuss the geometrical significance of that theorem.
R. Courant and D. Hilbert, Methods of mathematical physics, Vol. 2, Interscience, New York, 1962.
- Alberto Dou, Lectures on partial differential equations of first order, University of Notre Dame Press, Notre Dame, Ind.-London, 1972. MR 0599577
- V. V. Lyčagin, Local classification of first order nonlinear partial differential equations, Uspehi Mat. Nauk 30 (1975), no. 1(181), 101–171 (Russian). MR 0420679
- Ian N. Sneddon, Elements of partial differential equations, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1957. MR 0082600
- © Copyright 1995 American Mathematical Society
- Journal: Proc. Amer. Math. Soc. 123 (1995), 393-401
- MSC: Primary 35F05; Secondary 58A20
- DOI: https://doi.org/10.1090/S0002-9939-1995-1234624-7
- MathSciNet review: 1234624